A Answers (1)
Treating hypoglycemia promptly is crucial, but just as essential is figuring out why it's happening and then making the necessary changes to your diet, medication, or exercise to prevent further episodes. An occasional, mild low-blood-sugar reaction is not a problem, and, in fact, most people with diabetes will experience these from time to time. However, if you are having frequent or severe episodes of hypoglycemia -- more than one every two weeks or even a single episode that leads to the loss of consciousness -- it means that your diet, exercise, and medication are out of balance. It may be that an amount of medication that was just right when you were not exercising is too much once you start or that the medication dose is too high now that you are watching your serving sizes or losing weight. Or it might be that the low-sugar reactions occur only on days when you do a particularly strenuous activity. There are many possible explanations, so if it's not clear what's going on, talk to your doctor.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.